MAUDE Adverse Event Report: VYAIRE MEDICAL GMBH MICROGARD II BACT/VIRAL FILTER; Filter, bacterial, breathing-circuit

VYAIRE MEDICAL GMBH MICROGARD II BACT/VIRAL FILTER; Filter, bacterial, breathing-circuit
Model Number MICROGARD II BACT/VIRAL FILTER
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to vyaire on (b)(6)2024 that a lung injury occurred while inhaling during a spirometry measurement.During a forced spirometry measurement for a nocion chronic cough study using the microgard ii filter, the test patient felt like she had inhaled something from the device.As a result, the patient had to cough and the voice became unusual and irritated.A doctor examined her throat and listened to her lungs and suggested that she go to the er for a ct scan because he believed that she had a tracheal tear.A ct scan showed that she did have a tracheal tear.A surgeon was consulted and after two days of observation, it was determined that she would not need surgery.After two days the test patient was discharged from the hospital.The site coordinator conducting the test inspected the machine and all devices that were attached but did not observe anything unusual.
 
Additional Manufacturer Narrative
On (b)(6)2025 the affected filter and another sealed filter from the same lot arrived and were investigated by a product manager.A visual examination was performed and no abnormalities were detected.In addition, a test was performed in which compressed air was passed through the filter to detect small defects in the filter fleece.This test also could not confirm any damages on the filter.Further tests will be performed and further information is requested from the customer to identify the cause of this event.A follow up report will be submitted as soon as further information is available.The risk evaluation results in a risk acceptance level of a medium acceptable health risk.

Brand Name
MICROGARD II BACT/VIRAL FILTER
Common Device Name
Filter, bacterial, breathing-circuit
Manufacturer (Section D)
VYAIRE MEDICAL GMBH
leibnizstrasse 7
hoechberg 97204
GM  97204
Manufacturer (Section G)
RIENSCH & HELD GMBH & CO. KG
hans-duncker-str. 1
hamburg 21035
GM   21035
Manufacturer Contact
maren wiese
leibnizstrasse 7
hoechberg 97204
GM   97204
MDR Report Key21158669
Report Number9615102-2025-00163
Device Sequence Number12870071
Product Code CAH
UDI-Device Identifier14250892903115
UDI-Public(01)14250892903115
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
FDA PREMARKE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMICROGARD II BACT/VIRAL FILTER
Device Catalogue NumberV-892381
Device Lot NumberRB62303149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Initial Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale